MAUDE Adverse Event Report: MEDTRONIC PUERTO RICO VILLALBA SENSIGHT; STIMULATOR, ELECTRICAL, IMPLANTED, FOR PARKINS

MEDTRONIC PUERTO RICO VILLALBA SENSIGHT; STIMULATOR, ELECTRICAL, IMPLANTED, FOR PARKINS
Model Number B3301542M
Medical Device Problem Codes High impedance (1291); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/19/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Section d references the main component of the system.Other medical products in use during the event include: brand name lead; product id: neu_unknown_lead, (serial: unknown); product type: 0200-lead; implant date: (b)(6) 2025; brand name ; product id: neu_unknown_ext, (serial: unknown); product type: 0191-extension; implant date: (b)(6) 2025, medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that patient were getting high impedances with electrode 9a for monopolar and bioplar.Prior to calling the md had reseated the lead and extensions into the connectors and cleaned the connections which did not resolve the issue.At the time of the call the caller had the extension test cable connected to the extension and the extension was connected to the lead.The caller ran impedances with the test cable and the values for all pairs with 1a (same as 9a but labeled differently because of the test cable) were over 30000ohms.The values for the other pairs was 3000ohms.Technical services reviewed information about impedances.The caller indicated that they will test the lead directly and consider replacing the extension.
 
Additional Manufacturer Narrative
Continuation of d10: product id b3400060m.Serial# (b)(6).Implanted: (b)(6) 2025: product type extension product id b35200.Serial# (b)(6) implanted: (b)(6) 2025: product type implantable neurostimulator medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information was received from rep indicating that root cause of the impedance was either use error as the surgeon discovered a kink at the distal end of the lead that resolved the impedance after being straightened out or anatomical factors as impedance resolved after running a higher level of current, 1.5ma, through the contact.They recount the full context as they were performed a stage 2 connection surgery, texted impedances at 1.0 ma when the system was connected and the battery was inside the chest pocket, and it showed an open circuit (high impedances) at contact 1a across all contacts in bipolar and monopolar.They opened an extension test cable and the problem persisted, meaning the battery was not the issue.They then opened a lead test cable and the problem somewhat resolved (at first showed opens at only some contacts in bipolar, and the resolved completely).They then opened another extension wire, thinking that was the problem, connected it to the lead and battery without tunneling , and the problem occurred again, open at all contacts across 1a.This led them to believe that the original extension wire was not the issue, so then they sent 1.5ma of current through the lead at contact 1 in ring mode, and then the impedances all resolved.While testing different configurations, the surgeon noted that when they connected the lead test cable, she had moved the position of the lead at the skulloutside of the burr hole cover and noted that it was more bent or "kinked" than what she normally sees.She returned it to its original position when they tested the new extension wire and the issue returned, leading her to believe that the positioning of the lead under the skin may have been the problem.She straightened out the tight bend in the extra coil of lead under the skull and secured it in position with a suture to prevent it from coiling too tightly again.That action and running a higher current through the contact led the surgeon to believe the issue was either from tissue around the lead or the kinked lead under the scalp.Impedances were rechecked as the surgeon closed the incision and at the bedside in recovery and remained within normal range.Patient was recently seen for their initial programming appointment and impedances were all still normal.

Brand Name
SENSIGHT
Common Device Name
STIMULATOR, ELECTRICAL, IMPLANTED, FOR PARKINS
Manufacturer (Section D)
MEDTRONIC PUERTO RICO VILLALBA
road 149 km 56.3
villalba,pr MN 00766
Manufacturer (Section G)
MEDTRONIC PUERTO RICO VILLALBA
road 149 km 56.3
villalba,pr MN 00766
Manufacturer Contact
justin ellis
8200 coral sea street ne mvs21
mounds view, MN 55112
7635265677
MDR Report Key23299909
Report Number2182207-2025-02801
Device Sequence Number4786964
Product Code MHY
UDI-Device Identifier00763000426446
UDI-Public(01)00763000426446(17)270719(10)VA35GFRV01
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
P960009
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberB3301542M
Device Catalogue NumberB3301542M
Device Lot NumberVA35GFRV01
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/19/2025
Supplement Date Received by Manufacturer10/20/2025
Initial Report FDA Received Date10/15/2025
Supplement Report FDA Received Date11/04/2025
Date Device Manufactured07/19/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
"SEE H11....".; SEE H11...
Patient Age63 YR
Patient SexMale